MAUDE Adverse Event Report: DEPUY SPINE INC PENCIL HANDLE; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC PENCIL HANDLE; MISC ORTHO SURGICAL INSTR
Catalog Number 299704145
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on wednesday, october 18th, sets were dropped off for cases on friday, october 20th.Upon receipt of these sets, there were multiple instruments that were dubbed unfit to be used in surgery (part numbers of each instrument have been included).Spd ran a boroscope down each of the cannulated instruments (which we as reps do not have access to at any of our accounts to check these ourselves), and found multiple instruments that fell outside of their guidelines for safe use in surgery.Subsequently, i had to run to multiple different hospitals around denver to be able to make these sets complete and usable.This put me outside of the guidelines put in place by the va in terms of timeliness on dropping off the trays.Event occurred during sterile processing and field inspection.There were patient outcomes or consequences.One of the two cases scheduled had to be cancelled this report is for one (1)pencil handle.This is report 4 of 10 for complaint (b)(4).

Brand Name
PENCIL HANDLE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key18096884
Report Number1526439-2023-02258
Device Sequence Number20261013
Product Code LXH
UDI-Device Identifier10705034467245
UDI-Public(01)10705034467245
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number299704145
Device Lot NumberGB128401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2023
Initial Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXPED VERSE NAV DRIVER - SHAFT; PENCIL HANDLE; T-HANDLE, RATCHETING; TEAR-DROP HANDLE, RATCHETING; TEAR-DROP HANDLE, RATCHETING
Patient SexUnknown